It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Neuropathy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-12-2010, 06:54 AM   #1
Newbie
(female)
 
Join Date: Jan 2009
Location: Blackburn UK
Posts: 5
ginnie60 HB User
Exclamation Nortriptyline Question

Hi,I've now been on Nortriptyline for my Peripheral Neuropathy for almost 2 months.It's helping me sleep a bit better but not really doing anything for the pain in my feet and legs.The question I have is,does anyone taking this Med have trouble with Cramp?Since taking Nortriptyline I have cramp everywhere,in my legs,especially on the outside and shins.in my back,ribs,neck and face also in my fingers!This happens every day and is very painful,especially when my toes will just bend in all directions and because of the Neuropathy I cant just "bring my foot up" or walk around!I'm having to be careful not to Stretch,especially in bed or in the shower,the pain is really bad.I'm due to up my dose to the Maximum in a couple of weeks but I'd be grateful if anyone has the same problems with this med!I'm also taking Tramadol and Beta Blockers and Statins.Many thanks,Ginnie xx

 
Sponsors Lightbulb
   
Old 01-12-2010, 07:28 PM   #2
Senior Member
(female)
 
Join Date: Apr 2009
Location: Morongo Valley, CA
Posts: 186
Ruby8 HB UserRuby8 HB UserRuby8 HB UserRuby8 HB UserRuby8 HB UserRuby8 HB UserRuby8 HB User
Re: Nortriptyline Question

Hi Ginnie - I don't take nortriptyline (I take a different antidepressant for neuropathic pain), but I noticed that you didn't mention taking any anticonvulsant drug, such as gabapentin/neurontin or lyrica. I believe it is these anticonvulsant drugs that are used to keep the cramping and other symptoms of neuropathy under control. Gabapentin keeps away the cramping for me. Good luck. - Ruby

 
Sponsors Lightbulb
   
Old 01-13-2010, 10:40 AM   #3
Newbie
(female)
 
Join Date: Jan 2009
Location: Blackburn UK
Posts: 5
ginnie60 HB User
Re: Nortriptyline Question

Thanks for your reply Ruby.Funnily enough I was on Gabapentin last year for about 6 months,I put almost 2 stone on in weight and the pain in my feet and legs were really bad so the Doctor decided to take me off it for the time being.I'm due to see my Neurologist in about 6 weeks so I might ask him to try another type of Anti- Convulsant!I had my feet done today by the Chiropodist and it took her twice as long as usual because my toes and underneath my arches were in cramp the whole time,so I'll have to try something.Thanks again,take care,Ginnie xx

 
Old 01-15-2010, 05:46 PM   #4
Senior Member
(male)
 
Join Date: Oct 2008
Location: houston,texas, usa
Posts: 118
will54 HB User
Re: Nortriptyline Question

Ginnie,

I have taken Nortriptyline for a year now and haven't had the same problems that you have experienced. I have dry mouth, increased hunger, and sometimes see something out the corner of my eyes.
I googled the med and can't find anybody reporting these symptoms, though that doesn't mean that others do not have these problems. I didn't do an extensive search.
I do wish you well with your problems, good luck.

Will

 
Old 01-15-2010, 09:25 PM   #5
Senior Member
(female)
 
Join Date: Dec 2008
Location: Vancouver BC Canada
Posts: 264
daisymaegrl HB Userdaisymaegrl HB Userdaisymaegrl HB Userdaisymaegrl HB Userdaisymaegrl HB Userdaisymaegrl HB Userdaisymaegrl HB Userdaisymaegrl HB Userdaisymaegrl HB User
Re: Nortriptyline Question

Hi there, I have been prescribed Nortriptyline as well for my sfn and honestly I had to quit taking it due to the fact that it made me so blue. I felt depressed as all get out and when I asked my doctor she said that it is quite possible that an anti depressant can cause depression Hmmm... I was only taking a small dose- 10 mg at bedtime working my way up to 50mg. But it just wasn't worth it for me.
I tried Amitriptyline and found it very sedating, much more than the Nortriptyline and it made me so hungry. I put on 10 lbs!
I have extreme cramping as well and have Flexeril for that. 10 mg twice a day but it doesn't seem to be working at all. The cramping was there before I started Nortriptyline, so I know that it isn't the cause of my cramps and spasms in my legs and feet. No one knows for sure what is the cause!
Hope you get to the bottom of what is causing the cramps and get some relief!!
Best wishes, Daisy

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Nortriptyline ndb1 Depression 4 04-25-2012 07:41 PM
Nortriptyline Users dizzyandsad Inner Ear Disorders 16 08-04-2008 06:22 AM
Nortriptyline with Lamictal wendy1975 Bipolar Disorder 1 04-13-2008 09:23 PM
Nortriptyline? DB1973 Bipolar Disorder 2 11-28-2005 12:57 PM
nortriptyline aeq777 Inner Ear Disorders 7 03-05-2005 09:15 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 12:53 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!